Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 20, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Oct 3, 2014, 4:09 AM PDT for Los Angeles County, California. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 4:09 AM PDT (11:09 UTC)
- Expired
- Oct 5, 2014, 1:39 PM PDT
- In force
- 58 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3853 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WHUS46 KLOX 031109 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 409 AM PDT FRI OCT 3 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... .A LONG PERIOD SOUTH TO SOUTHWEST SWELL HAS BEGUN TO MOVE INTO THE COASTAL WATERS EARLY THIS MORNING...AND WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND. CAZ040-041-087-031915- /O.NEW.KLOX.BH.S.0020.141003T1109Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 409 AM PDT FRI OCT 3 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT THROUGH SUNDAY EVENING. * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ DB/CAK SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY /NWS-SURVEY.PHP?CODE=CHMBHS
8 follow-up statements
303 WHUS46 KLOX 031852 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1152 AM PDT FRI OCT 3 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... .A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND. CAZ040-041-087-040300- /O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1152 AM PDT FRI OCT 3 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY... AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
656 WHUS46 KLOX 040244 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 744 PM PDT FRI OCT 3 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... .A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND. CAZ040-041-087-040845- /O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 744 PM PDT FRI OCT 3 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
467 WHUS46 KLOX 040844 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 144 AM PDT SAT OCT 4 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... .A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND. CAZ040-041-087-041815- /O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 144 AM PDT SAT OCT 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
278 WHUS46 KLOX 041748 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1048 AM PDT SAT OCT 4 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... .A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND. CAZ040-041-087-050200- /O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1048 AM PDT SAT OCT 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY... AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
180 WHUS46 KLOX 042053 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 153 PM PDT SAT OCT 4 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... ...BUILDING SURF ALONG SOUTH FACING SHORES SUNDAY NIGHT THROUGH MONDAY... .A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. TROPICAL CYCLONE SIMON IS EXPECTED TO STRENGTHEN FURTHER TODAY AFTER RAPIDLY INTENSIFYING FRIDAY NIGHT. SWELL FROM THE STORM IS EXPECTED TO ARRIVE SUNDAY NIGHT AND BUILD THROUGH MONDAY. SURF MAY BUILD TO 7 FEET OR HIGHER ALONG EXPOSED SOUTH FACING SHORES MONDAY AND PERSIST THROUGH TUESDAY WITH LITTLE CHANGE. HIGH TIDE NEAR 6 FEET IS EXPECTED MONDAY 8 AM PST AND AGAIN 9 PM PST AND OVER 6 FEET TUESDAY MORNING AND AGAIN TUESDAY EVENING. MINOR COASTAL FLOODING AND BEACH EROSION IS POSSIBLE AT TIMES AROUND HIGH TIDE IN LONG BEACH MONDAY THROUGH TUESDAY. CAZ040-041-087-050500- /O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 153 PM PDT SAT OCT 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY... AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
146 WHUS46 KLOX 050452 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 952 PM PDT SAT OCT 4 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND... ...BUILDING SURF ALONG SOUTH FACING SHORES SUNDAY NIGHT THROUGH MONDAY... .A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS AND SURFERS. HURRICANE SIMON IS EXPECTED TO STRENGTHEN FURTHER SUNDAY. SWELL FROM THE STORM WILL ARRIVE IN THE REGION SUNDAY NIGHT AND BUILD THROUGH MONDAY. SURF MAY BUILD TO 7 FEET OR HIGHER ALONG EXPOSED SOUTH FACING SHORES MONDAY AND PERSIST THROUGH TUESDAY WITH LITTLE CHANGE. HIGH TIDE WILL BE NEAR 6 FEET MONDAY 8 AM PDT AND AGAIN 9 PM PDT AND MORE THAN 6 FEET TUESDAY MORNING AND AGAIN TUESDAY EVENING. MINOR COASTAL FLOODING AND BEACH EROSION ARE POSSIBLE AT TIMES AROUND HIGH TIDE IN LONG BEACH MONDAY THROUGH TUESDAY. CAZ040-041-087-051300- /O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 952 PM PDT SAT OCT 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND HUENEME BEACH...VENTURA POINT...AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KJ/DB SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
392 WHUS46 KLOX 051308 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 608 AM PDT SUN OCT 5 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH LATE MONDAY NIGHT... .A LONG PERIOD SWELL COMBINED WITH LARGE SWELLS FROM HURRICANE SIMON WILL PRODUCE ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH LATE MONDAY NIGHT. SURF OF 3 TO 6 FEET IS EXPECTED WITH AN OCCASIONAL WAVE TO 7 FEET ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. HIGH TIDE WILL BE NEAR 6 FEET MONDAY MORNING AND EVENING AND MORE THAN 6 FEET TUESDAY MORNING AND EVENING. MINOR COASTAL FLOODING AND BEACH EROSION ARE POSSIBLE AT TIMES AROUND HIGH TIDE IN LONG BEACH MONDAY THROUGH TUESDAY. CAZ040-041-087-052245- /O.EXT.KLOX.BH.S.0020.000000T0000Z-141007T1000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 608 AM PDT SUN OCT 5 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET THROUGH LATE MONDAY NIGHT WITH AN OCCASIONAL WAVE TO 7 FEET ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY AND ON HUENEME BEACH...VENTURA POINT...AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KJ/DB SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
033 WHUS46 KLOX 052039 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 139 PM PDT SUN OCT 5 2014 ...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR EXPOSED SOUTH AND SOUTHWEST FACING BEACHES OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES FROM MONDAY MORNING THROUGH TUESDAY EVENING... .THE SOUTHERN HEMISPHERIC SWELL THAT HAS BEEN PRODUCING SURF OF 3 TO 6 FEET ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES WILL RECEIVE A CONTRIBUTION FROM HURRICANE SIMON BY MONDAY MORNING. THE SURF IS EXPECTED TO INCREASE TO 6 TO 8 FEET ON EXPOSED SOUTH TO SOUTHEAST FACING BEACHES MONDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. HIGH ASTRONOMICAL TIDES MAY CAUSE MINOR TIDAL OVERFLOW AT TIMES OF HIGH TIDE. CAZ040-041-087-060445- /O.CAN.KLOX.BH.S.0020.000000T0000Z-141007T1000Z/ /O.NEW.KLOX.SU.Y.0018.141006T1600Z-141008T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 139 PM PDT SUN OCT 5 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM MONDAY TO 9 PM PDT TUESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 9 PM PDT TUESDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * HAZARDS AND TIMING....SURF HEIGHTS OF 6 TO 8 FEET FROM MONDAY MORNING THROUGH TUESDAY EVENING ON EXPOSED SOUTH AND SOUTHEAST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHEAST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...PEBBLY BEACH ON SANTA CATALINA ISLAND AND ON HUENEME BEACH...VENTURA POINT...AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-060445- /O.NEW.KLOX.SU.Y.0018.141006T1600Z-141008T0400Z/ SANTA BARBARA COUNTY SOUTH COAST- 139 PM PDT SUN OCT 5 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM MONDAY TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 9 PM PDT TUESDAY. * SURF...6-8 FEET. * TIMING...MONDAY MORNING THROUGH TUESDAY EVENING. * LOCATIONS MOST IMPACTED...EASTERN SECTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY SUCH AS RINCON AND CARPINTERIA BEACHES. * IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 3, 3:00 AM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 3, 3:00 AM PDT, 1 hour 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PDT FRI OCT 3 2014 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL PERSIST KEEPING MUCH OF SOUTHERN CALIFORNIA VERY HOT AND DRY OVER THE NEXT FEW DAYS. HIGH PRESSURE WILL BEGIN TO WEAKEN EARLY NEXT WEEK...INITIALLY ACROSS THE COASTAL AREAS EARLY NEXT WEEK...THEN COOLER INLAND BY MIDWEEK. NIGHT THROUGH MORNING LOW CLOUDS WILL RETURN EARLY NEXT WEEK TO THE COASTAL AREAS. && .SHORT TERM (TODAY-SUN)...A STRONG UPPER RIDGE ALOFT (593DM) WILL CONTINUE TO PERSIST OVER SOUTHERN AND CENTRAL CALIFORNIA OVER THE NEXT FEW DAYS. H5 HEIGHTS WILL GO DOWN A COUPLE OF DECAMETERS BY SATURDAY. HOWEVER THICKNESS LEVELS WILL ACTUALLY RISE AND PEAK ON SATURDAY. THE COMBINATION OF THE STRONG UPPER RIDGE AND WEAK SURFACE OFFSHORE GRADIENTS WILL KEEP THE LOWER ATMOSPHERE QUITE WARM TO DOWNRIGHT HOT THROUGH SUNDAY. ALTHOUGH THE OFFSHORE WINDS WILL BE SLIGHTLY WEAKER THIS MORNING AND EVEN WEAKER SAT/SUN MORNINGS...COASTAL VALLEYS WILL CLIMB INTO THE LOWER 100S TODAY. WHILE THE LA BASIN WILL REACH 100 IN A FEW LOCATIONS INCLUDING DOWNTOWN LOS ANGELES. SOME INLAND COASTAL AREAS WILL REACH 100 DEGREES TODAY...WHILE MUCH OF THE COASTAL ZONES UP AND DOWN THE COAST WILL RANGE BETWEEN 90-100 DEGREES. SATURDAY SHOULD BE THE PEAK OF THE HOT WEATHER WITH WARMEST LOCATIONS EXPECTED TO BE THE LA/VTU COUNTY VALLEYS WHERE HIGHS WILL REACH TO 106 DEGREES....WHILE THE ANTELOPE VALLEY WILL REACH ONLY THE LOWER 90S. STILL HOT...BUT MUCH LESS OPPRESSIVE THAN THE COAST AND VALLEYS. BY SUNDAY...THE UPPER RIDGE WILL CONTINUE TO PERSIST BUT HEIGHTS AND THICKNESS LVLS WILL BE ON A DOWNWARD TREND. AN AFTERNOON SEABREEZE SHOULD REACH THE COAST EARLIER IN THE AFTERNOON WHICH WILL BRING SOME RELIEF TO THE IMMEDIATE COAST WHERE HIGH TEMPS SHOULD BE IN THE 80S...ALTHOUGH IT WILL CONTINUE TO BE IN THE MID 90S FOR INLAND COASTAL AREAS. VALLEY TEMPS WILL CONTINUE TO BE IN THE LOWER 100S...BUT A FEW DEGREES COOLERS IN MOST AREAS. HEAT INDEX LEVELS ARE NOT EXPECTED TO REACH OUR WARNING THRESHOLD OF 105 BECAUSE WIDESPREAD HUMIDITIES UNDER 10% RESULTS IN HEAT INDEX VALUES ABOUT 5-7 DEGREES BELOW THE AMBIENT AIR TEMPERATURE. .LONG TERM (MON-THU)... A COOLING TREND WILL CONTINUE TO OCCUR THROUGH THE LONG PERIOD. INITIALLY ON MONDAY...THE UPPER RIDGE WILL BEGIN TO BREAKDOWN AS A WEAK UPPER TROUGH SWINGS CLOSER TO SOUTHERN CALIFORNIA ALLOWING FOR STRONGER ONSHORE GRADIENTS TO RETURN TO REGION. THIS WILL HELP TO COOL DOWN THE REGION...ESPECIALLY COASTAL AREAS BACK DOWN IN THE MID 70S AND 80S...WHILE VALLEYS WILL BE IN THE MID 90S FOR THE MOST PART...STILL WELL ABOVE NORMAL FOR THIS TIME OF YEAR. WEATHER CONDITIONS WILL BE COMING BACK TO A MORE NORMAL REGIME FOR THIS TIME OF YEAR WITH NIGHT THROUGH MORNING LOW CLOUDS LIKELY FOR COAST AND VALLEYS AND MORE COOLER DAYS WITH INTERIOR LOCATIONS BACK DOWN INTO THE 80S...WHILE THE COASTAL AREAS WILL BE BACK TO THE UPPER 60S AND 70S. BY NEXT TUESDAY THE GFS SHOWS WHAT IS NOW TROPICAL STORM SIMON CROSSING OVER CENTRAL BAJA CALIFORNIA. MODELS KEEP ALL MID LEVEL MOISTURE WELL SOUTH AND EAST OF SOUTHERN CALIFORNIA. && .FIRE WEATHER...02/200 PM. RED FLAG WARNING CONDITIONS WILL PERSIST THROUGH FRIDAY EVENING FOR AREAS IN VENTURA AND LOS ANGELES COUNTIES. WEAK SANTA ANA WINDS WILL CONTINUE AT TIMES THROUGH SUNDAY. SANTA ANA WINDS WILL CONTINUE TO DIMINISHED THROUGH THE REMAINDER OF THIS AFTERNOON. THE WINDS ARE EXPECTED TO REDEVELOP EARLY FRIDAY MORNING BUT BE 5 TO 10 MPH WEAKER THAN THIS MORNING AND AGAIN DIMINISH FRIDAY AFTERNOON. WEAKER OFFSHORE WINDS THAN FRIDAY MORNING ARE EXPECTED TO DEVELOP SATURDAY MORNING. TEMPERATURES WERE 10 TO 20 DEGREES WARMER THAN 24 HOURS AGO AT THIS TIME AND WIDESPREAD SINGLE DIGIT RELATIVE HUMIDITY PREVAILED. THE WARMING TREND WILL CONTINUE THROUGH SATURDAY AND TEMPERATURES WILL LIKELY BE 15 TO 20 DEGREES ABOVE NORMAL. THE VERY LOW RELATIVE HUMIDITY WILL PERSIST WITH LITTLE OR NO RECOVERY THROUGH SATURDAY. SAN LUIS OBISPO AND SANTA BARBARA COUNTIES WILL HAVE ELEVATED FIRE CONCERNS AS WELL WITH HOT AND VERY DRY CONDITIONS...BUT WINDS WILL BE WEAKER AND VERY LOCALIZED. THE RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN WILL PERSIST THROUGH MONDAY WHILE WEAKENING. ONSHORE PRESSURE GRADIENT IS EXPECTED TO RETURN TUESDAY AND A SHALLOW MARINE LAYER IS EXPECTED TO DEVELOP. TEMPERATURES WILL LIKELY PERSIST ABOVE NORMAL AND THE RELATIVELY HUMIDITY RECOVERY WILL GRADUALLY IMPROVE NEXT WEEK. && .AVIATION...03/0515Z. CLEAR SKIES AND VFR CONDS EXPECTED IN ALL AREAS THROUGH THE PD. SOME LOCALLY GUSTY NE WINDS THRU AND BELOW PASSES AND CANYONS IN L.A. AND VTU COUNTIES LATE TONIGHT/FRI MORNING...WITH SOME LOCAL LLWS AND MDT UDDF. KLAX...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS THROUGH THE PERIOD. ANY EAST WINDS WILL BE LESS THAN 7 KNOTS. KBUR...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS THROUGH THE PERIOD. THERE IS A 20 TO 30 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AND TURBULENCE BETWEEN 13Z AND 22Z. && .MARINE...02/900 PM. WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE WEEKEND EXCEPT FOR A CHANCE OF LOCAL SMALL CRAFT ADVISORY WINDS BELOW PASSES AND CANYONS NEAR SHORE BETWEEN VENTURA AND PACIFIC PALISADES. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KAPLAN AVIATION/MARINE...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 2, 9:50 AM PDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 AM PDT THU OCT 2 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 950 AM PDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT EXPECT HOT AND DRY CONDITIONS WITH SOME GUSTY SANTA ANA WINDS TODAY RESULTING IN A VERY HIGH FIRE DANGER AND A RED FLAG WARNING FOR THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. THERE IS A HIGH RIP CURRENT RISK AS WELL FOR THE BEACHES TODAY...ESPECIALLY SOUTHWEST FACING BEACHES DUE TO A LONGER PERIOD SWELL. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY EXPECT HOT AND DRY CONDITIONS WITH SOME GUSTY SANTA ANA WINDS RESULTING IN A VERY HIGH FIRE DANGER AND A RED FLAG WARNING FOR THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES FRIDAY. DRY AND HOT SATURDAY WITH LIGHTER WINDS. THERE WILL CONTINUE TO BE A HIGH RIP CURRENT RISK ON FRIDAY AS WELL. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.